Heavy Snow, Guadalupe Mountains of Eddy County
- When
- February 13, 3:00 PM MST to 10:08 PM MST
- Where
- Guadalupe Mountains of Eddy County forecast zone
- Reported by
- COOP Observer
- Coordinates
- 32.472, -104.304 (the zone’s center; the record gives no point)
An upper level storm system moved over New Mexico resulting in precipitation falling across southeastern New Mexico and west Texas. Most locations received just a dusting of snow.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
An upper level storm system moved over New Mexico resulting in precipitation falling across southeastern New Mexico and west Texas. Most locations received just a dusting of snow. The largest amount of snow fell in Queen, New Mexico, which received four and a half inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Feb 13, 1:42 PM MST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
242 PM CST TUE FEB 13 2007
.SHORT TERM...
SHOWERS BREAKING OUT OVER THE VAN HORN AREA INTO THE GUADALUPE
MOUNTAINS THIS AFTERNOON. EXPECT THE DAVIS MOUNTAINS...UPPER TRANS
PECOS...AND SOUTHEAST NEW MEXICO PLAINS MAY SEE SOMETHING SHORTLY
TOO. THIS AS A MID LEVEL SHORTWAVE TROUGH AND 170+ KT H25 JET
TRANSLATE EASTWARD CLOSER TO THE CWA. CLOUDS HAVE DECREASED OVER
THE REST OF THE CWA...BUT SHOULD BE ON THE INCREASE AFTER
SUNSET.
ISOLATED THUNDERSTORMS COULD FORM OVER THE GUADALUPE MOUNTAINS...
UPPER TRANS PECOS...AND SOUTHEAST NEW MEXICO PLAINS THIS EVENING AS
HEATING COMBINING WITH MID LEVEL WAA AND COLD TEMPS ALOFT. THINK
ANY PRECIPITATION WILL CHANGE RAPIDLY OVER TO SNOW IN THE GUADALUPE
MOUNTAINS LATE THIS AFTERNOON...WITH THE DAVIS MOUNTAINS FOLLOWING
SUIT BY EARLY EVENING. WILL GO WITH 1 TO 3 INCHES IN BOTH MOUNTAIN
RANGES...ALTHOUGH THE EVENING SHIFT MAY HAVE TO MONITOR FOR HIGHER
AMOUNTS. MODEL SOUNDINGS ALSO SHOW PRECIPITATION CHANGING TO ALL
SNOW BY 14/06Z...IF NOT 14/03Z OVER THE SOUTHEAST NEW MEXICO
PLAINS...NORTHWEST PERMIAN BASIN...AND PORTIONS OF THE UPPER TRANS
PECOS. THEREFORE...WILL INCLUDE THESE AREAS IN THE SNOW ADVISORY AS
ENOUGH PRECIPITATION LOOKS POSSIBLE FOR 1 TO 3 INCHES OF SNOW.
FURTHER TO THE EAST...EXPECT LIGHT RAIN TO CHANGE TO LIGHT SNOW...
WITH ANY SNOWFALL ACCUMULATING TO AN INCH OR LESS. THINK THE
PRECIPITATION WILL STAY IN THE FORM OF RAIN TO THE SOUTH OF THE
DAVIS MOUNTAINS.
DID NOT GO QUITE AS LOW AS SOME OF THE MOS GUIDANCE ON LOWS TONIGHT
DUE TO THE CLOUD COVER AND EXPECTED PRECIPITATION. SHOULD BE PLENTY
CHILLY BY DAYBREAK THOUGH WITH MOST LOCATIONS IN THE 20S TO LOWER
30S.
.LONG TERM...
PERIODIC SHORTWAVES MOVING THROUGH THE VERY STRONG UPPER LEVEL JET
AND BROAD UPPER TROUGH WILL GENERATE PERIODS OF MAINLY LIGHT SNOW
WEDNESDAY THROUGH EARLY THURSDAY WITH THE BEST CHANCE ACROSS
NORTHERN SECTIONS IN BEST PROXIMITY TO THE DEEPEST MOISTURE
AND LIFT. THERE WILL PROBABLY BE A LULL IN THE ACTION LATER
WEDNESDAY MORNING WITH ACTIVITY PICKING UP AGAIN LATE WEDNESDAY
INTO WEDNESDAY NIGHT. THINKING AT THIS TIME THAT ADVISORY CRITERIA
WILL NOT BE MET FOR ADDITIONAL SNOWFALL DURING THE DAY WEDNESDAY
BUT COULD AGAIN WEDNESDAY NIGHT AS THE NEXT SERIES OF WAVES
APPROACHES. LATER SHIFTS WILL NEED TO MONITOR. THE SLOW MOVING
BROAD SOUTHERN STREAM TROUGH WILL MOVE SOUTHEAST THROUGH THE
FORECAST AREA DURING THURSDAY WITH CONTINUED SLIGHT CHANCE TO
CHANCE OF SNOW ACROSS MAINLY THE PLAINS IN THE MORNING.
CONTINUED MUCH BELOW NORMAL TEMPERATURES WEDNESDAY THROUGH
THURSDAY NIGHT.
QUICK AND SIGNIFICANT WARMING FRIDAY AS LEE SURFACE LOW FORMS IN
FAST NORTHWEST FLOW ALOFT.
NEXT COLD FRONT DUE IN FRIDAY NIGHT WITH COOLER TEMPERATURES
SATURDAY AND SUNDAY. POTENTIAL FOR BELOW MEXMAF TEMPERATURES
SATURDAY WITH CENTER OF SURFACE HIGH NEAR. INCREASING CLOUD COVER
AND CHANCE OF PRECIPITATION SHOULD KEEP TEMPERATURES BELOW GUIDANCE
ON SUNDAY AS A DEAMPLIFYING SOUTHERN SYSTEM EJECTS. ZONAL DOWNSLOPE
FLOW AND A DECREASE IN CLOUD COVER SHOULD HELP TEMPERATURES RECOVER
TO NEAR NORMAL VALUES NEXT MONDAY AND TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 25 33 22 33 / 40 30 40 30
CARLSBAD NM 28 37 24 40 / 60 30 40 20
DRYDEN TX 35 38 31 41 / 10 10 10 10
FORT STOCKTON TX 30 37 26 39 / 40 10 20 20
GUADALUPE PASS TX 27 37 22 38 / 60 30 30 10
HOBBS NM 25 30 22 32 / 60 40 50 20
MARFA TX 28 41 25 42 / 60 20 20 0
MIDLAND INTL AIRPORT TX 26 34 22 33 / 50 20 40 30
ODESSA TX 26 34 22 37 / 50 20 30 30
WINK TX 29 37 25 38 / 60 20 30 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...SNOW ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM MST WEDNESDAY FOR
THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...SOUTHERN LEA COUNTY.
TX...SNOW ADVISORY FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 AM CST
/5 AM MST/ WEDNESDAY FOR THE FOLLOWING ZONES...ANDREWS...
DAVIS/APACHE MOUNTAINS AREA...DAWSON...GAINES...GUADALUPE
MOUNTAINS...LOVING...REEVES COUNTY AND UPPER TRANS PECOS...
VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
67/12HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 310 PM CST TUE FEB 13 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-142115- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 310 PM CST TUE FEB 13 2007 /210 PM MST TUE FEB 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE VAN HORN AREA...GUADALUPE MOUNTAINS AND PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS THIS EVENING. THE CHANCE OF RAIN WILL INCREASE FROM WEST TO EAST OVERNIGHT... WITH RAIN CHANGING TO SNOW IN ALL BUT LOCATIONS SOUTH OF THE DAVIS MOUNTAINS. RAIN IS EXPECTED TO CHANGE TO SNOW IN THE GUADALUPE MOUNTAINS BY LATE THIS AFTERNOON. ONE TO THREE INCHES OF SNOWFALL WILL BE POSSIBLE FROM THE GUADALUPE MOUNTAINS...VAN HORN AREA... AND DAVIS MOUNTAINS NORTHWARD THROUGH THE UPPER TRANS PECOS... SOUTHEAST NEW MEXICO PLAINS...AND NORTHWEST PERMIAN BASIN. ANY SNOWFALL ACCUMULATIONS FURTHER EAST WILL BE AROUND AN INCH OR LESS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL CONTINUE TO BE A CHANCE OF MAINLY LIGHT SNOW FROM WEDNESDAY INTO THURSDAY MORNING. AT THIS TIME...IT APPEARS ANY ADDITIONAL SNOW ACCUMULATION WILL BE LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The national radar mosaic for the moment the first event began.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14006.